Alert archive / West Virginia / Frost Advisories in 2018

Frost Advisory 7, NWS Charleston, WV

October 18, 201810 counties in West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this frost advisory at Oct 18, 2018, 2:02 PM EDT for 10 counties in West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Oct 18, 2018, 11:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2018, 2:02 PM EDT (18:02 UTC)
In effect from
Oct 18, 2018, 11:00 PM EDT
Expired
Oct 19, 2018, 10:00 AM EDT
In force
11 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, Boone County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 56 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

186 
WWUS71 KRLX 181802
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
202 PM EDT Thu Oct 18 2018


KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013-014-016>020-
028>032-039-040-521-524-525-190215-
/O.NEW.KRLX.FZ.W.0012.181019T0300Z-181019T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, McConnelsville, Stockport, Athens, Marietta, 
Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, 
Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Sutton, Gassaway, Burnsville,
Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, 
Philippi, Belington, Holly River State, Webster Springs, Cowen, 
Marlinton, and Elkins
202 PM EDT Thu Oct 18 2018

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
FRIDAY...

The National Weather Service in Charleston has issued a Freeze
Warning, which is in effect from 11 PM this evening to 10 AM EDT
Friday. 

* TEMPERATURES...In the upper 20s and lower 30s.

* TIMING...Into Friday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

WVZ015-024>027-034-515>519-190215-
/O.NEW.KRLX.FR.Y.0007.181019T0300Z-181019T1400Z/
Kanawha-Mingo-Logan-Boone-Clay-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-
Including the cities of Charleston, South Charleston, 
Saint Albans, Williamson, Logan, Chapmanville, Man, Madison, 
Clay, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, 
Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, 
Summersville, Craigsville, and Birch River
202 PM EDT Thu Oct 18 2018

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
FRIDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 11 PM this evening to 10 AM EDT
Friday. 

* TEMPERATURES...In the low to mid 30s.

* TIMING...Into Friday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
4 follow-up statements
555 
WWUS71 KRLX 182157
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
557 PM EDT Thu Oct 18 2018

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013-014-016>020-
028>032-039-040-521-524-525-190600-
/O.CON.KRLX.FZ.W.0012.181019T0300Z-181019T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, McConnelsville, Stockport, Athens, Marietta, 
Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, 
Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Sutton, Gassaway, Burnsville,
Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, 
Philippi, Belington, Holly River State, Webster Springs, Cowen, 
Marlinton, and Elkins
557 PM EDT Thu Oct 18 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT FRIDAY...

* TEMPERATURES...In the upper 20s and lower 30s.

* TIMING...Into Friday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

VAZ003-004-WVZ033-190600-
/O.EXA.KRLX.FR.Y.0007.181019T0300Z-181019T1400Z/
Dickenson-Buchanan-McDowell-
Including the cities of Clintwood, Grundy, Vansant, Welch, Gary, 
and War
557 PM EDT Thu Oct 18 2018

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
FRIDAY...

The National Weather Service in Charleston has issued a Frost
Advisory, which is in effect from 11 PM this evening to 10 AM EDT
Friday.

* TEMPERATURES...In the low to mid 30s.

* TIMING...Into Friday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

WVZ015-024>027-034-515>519-190600-
/O.CON.KRLX.FR.Y.0007.181019T0300Z-181019T1400Z/
Kanawha-Mingo-Logan-Boone-Clay-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-
Including the cities of Charleston, South Charleston, 
Saint Albans, Williamson, Logan, Chapmanville, Man, Madison, 
Clay, Mullens, Oceana, Pineville, Bradley, Prosperity, Sophia, 
Beckley, Oak Hill, Fayetteville, Montgomery, Meadow Bridge, 
Summersville, Craigsville, and Birch River
557 PM EDT Thu Oct 18 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT FRIDAY...

* TEMPERATURES...In the low to mid 30s.

* TIMING...Into Friday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
777 
WWUS71 KRLX 190206
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
1006 PM EDT Thu Oct 18 2018

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013-014-016>020-
028>032-039-040-521-524-525-191015-
/O.CON.KRLX.FZ.W.0012.181019T0300Z-181019T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, McConnelsville, Stockport, Athens, Marietta, 
Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, 
Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Sutton, Gassaway, Burnsville,
Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, 
Philippi, Belington, Holly River State, Webster Springs, Cowen, 
Marlinton, and Elkins
1006 PM EDT Thu Oct 18 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* TEMPERATURES...In the upper 20s and lower 30s.

* TIMING...Into Friday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

VAZ003-004-WVZ015-024>027-033-034-515>519-191015-
/O.CON.KRLX.FR.Y.0007.181019T0300Z-181019T1400Z/
Dickenson-Buchanan-Kanawha-Mingo-Logan-Boone-Clay-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-
Including the cities of Clintwood, Grundy, Vansant, Charleston, 
South Charleston, Saint Albans, Williamson, Logan, Chapmanville, 
Man, Madison, Clay, Welch, Gary, War, Mullens, Oceana, Pineville,
Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
and Birch River
1006 PM EDT Thu Oct 18 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY...

* TEMPERATURES...In the low to mid 30s.

* TIMING...Into Friday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
571 
WWUS71 KRLX 190835
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
435 AM EDT Fri Oct 19 2018


KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013-014-016>020-
028>032-039-040-521-524-525-191400-
/O.CON.KRLX.FZ.W.0012.000000T0000Z-181019T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, McConnelsville, Stockport, Athens, Marietta, 
Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, 
Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Sutton, Gassaway, Burnsville,
Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, 
Philippi, Belington, Holly River State, Webster Springs, Cowen, 
Marlinton, and Elkins
435 AM EDT Fri Oct 19 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...In the upper 20s and lower 30s.

* TIMING...Into Friday morning.

* IMPACTS...Freezing temperatures could kill sensitive 
  vegetation and damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

VAZ003-004-WVZ015-024>027-033-034-515>519-191400-
/O.CON.KRLX.FR.Y.0007.000000T0000Z-181019T1400Z/
Dickenson-Buchanan-Kanawha-Mingo-Logan-Boone-Clay-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-
Including the cities of Clintwood, Grundy, Vansant, Charleston, 
South Charleston, Saint Albans, Williamson, Logan, Chapmanville, 
Man, Madison, Clay, Welch, Gary, War, Mullens, Oceana, Pineville,
Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
and Birch River
435 AM EDT Fri Oct 19 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...In the low to mid 30s.

* TIMING...Into Friday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
554 
WWUS71 KRLX 191342
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
942 AM EDT Fri Oct 19 2018


KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013-014-016>020-
028>032-039-040-521-524-525-191445-
/O.EXP.KRLX.FZ.W.0012.000000T0000Z-181019T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, McConnelsville, Stockport, Athens, Marietta, 
Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, 
Gallipolis, Ironton, South Point, Kenova, Ceredo, Wayne, 
Huntington, Point Pleasant, New Haven, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Harts, Alum Creek, Hamlin, 
Teays Valley, Hurricane, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Sutton, Gassaway, Burnsville,
Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, 
Philippi, Belington, Holly River State, Webster Springs, Cowen, 
Marlinton, and Elkins
942 AM EDT Fri Oct 19 2018

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures have gone above freezing. Therefore the freeze
warning will be allowed to expire.

$$

VAZ003-004-WVZ015-024>027-033-034-515>519-191445-
/O.EXP.KRLX.FR.Y.0007.000000T0000Z-181019T1400Z/
Dickenson-Buchanan-Kanawha-Mingo-Logan-Boone-Clay-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-
Including the cities of Clintwood, Grundy, Vansant, Charleston, 
South Charleston, Saint Albans, Williamson, Logan, Chapmanville, 
Man, Madison, Clay, Welch, Gary, War, Mullens, Oceana, Pineville,
Bradley, Prosperity, Sophia, Beckley, Oak Hill, Fayetteville, 
Montgomery, Meadow Bridge, Summersville, Craigsville, 
and Birch River
942 AM EDT Fri Oct 19 2018

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures have gone above freezing. Therefore the frost
advisory will be allowed to expire. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Oct 18, 10:34 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Oct 18, 10:34 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1034 AM EDT Thu Oct 18 2018

.SYNOPSIS...
High pressure will be in control through Friday. Another cold
front is expected to affect the area on Saturday with rain and
changing to snow in the mountains Saturday night. High pressure
follows and should last through at least the middle of next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1020 AM Thursday...

Some fair weather CU has formed over the mountain zones this
morning from NW flow. This will gradually decrease as winds
shift from the NW to W and then SW by tonight. Otherwise,
current forecast is generally on track.

As of 335 AM Thursday...

Dry forecast in the near term as the upper trough exits to the
east northeast with upstream ridging pushing into the Ohio
Valley. High pressure centers over the central Appalachians over
the near term period, shutting down the pressure gradient. Dry
column dominates with clear conditions after the morning cirrus
exits to the south. Warm air advection commences overnight, and
could limit the extent of radiational cooling tonight. Still
carrying frost in the forecast, but the trend of the guidance
upwards supports waiting on headlines until the current ones
have expired.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
As of 400 AM Thursday...

High pressure moves off to east on Friday with warm and moist SW
return flow out ahead of our next cold front. Most of Friday
should remain dry, but the cold front quickly approaches Friday
evening and rain will eventually overspread the region. Main
frontal boundary clears the area Saturday morning with deep
upper trough and cold air advection on NW flow behind the front.

By Saturday evening, T850 should dip well below freezing...and
remnant moisture with favorable NW Upslope flow should produce
some snow showers through Sunday morning. West facing slopes
above 3000 feet, could see 1 to possibly as high as 3 inches of
snow. Some flakes will be possible across lower elevations as
well and possibly even in the Lowlands depending on how fast
temperatures cool Saturday night, but little to no accumulations
is expected.

Cold Canadian high pressure builds in on Sunday and upper trough
pushes of the East Coast. Should see clearing skies through the
day Sunday with mostly clear conditions by Sunday evening. High
temperatures will struggle to hit 50 anywhere on Sunday highs
will likely stay around freezing in the mountains. Although
temperatures warm aloft Sunday night, calm winds and clear skies
should make for efficient radiational cooling. Widespread
frost/freeze conditions will be possible again.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 410 AM Thursday...

Zonal flow for much of the long term period, allowing
temperatures to moderate and climb closer to normal values, but
still remain just below through the week. Models start to really
diverge by late Wednesday, but dry conditions should persist
through at least then.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
As of 1020 AM Thursday...

No major changes to TAF forecasts. VFR conditions will prevail
through the forecast period...except for EKN which may briefly
go to IFR during the early morning hours Friday. NW flow will
switch to variable and will gradually shift to SW by tonight.

As of 625 AM Thursday...

LAMP guidance is trying to bring EKN down into brief IFR fog
late in the forecast.

Otherwise, ceilings and visibilities unlimited for the other
terminals with only FL250 cirrus that will be drifting off to
the south over the next few hours.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: None.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z FRIDAY...
No widespread IFR conditions expected.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JS/26/MPK
NEAR TERM...JS/26
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...JS/26
Hazardous weather outlook, Oct 18, 3:57 AM EDT, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
357 AM EDT Thu Oct 18 2018

KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>034-039-
040-515>519-190800-
Greenup-Carter-Boyd-Lawrence KY-Meigs-Gallia-Lawrence OH-Dickenson-
Buchanan-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-
Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-
Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-
Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-
357 AM EDT Thu Oct 18 2018

...FROST ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, northern West Virginia, southeast West Virginia, southern
West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Another Frost Advisory may be needed tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ066-067-075-076-083-084-190800-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-
357 AM EDT Thu Oct 18 2018

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

A Frost Advisory may be needed tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

WVZ520>526-190800-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
357 AM EDT Thu Oct 18 2018

...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

A Frost Advisory or Freeze Warning may be needed tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 2:02 PM EDTFreeze WarningRLXBarbour, Braxton, Cabell, Calhoun, Doddridge, Gilmer and 18 more20 hr

Nearby

Frost Advisories in West Virginia, 2018Frost Advisories in Virginia, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.